Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter weather advisory at Jan 25, 2021, 2:34 AM MST for Elbert County, Lincoln County, Washington County, Colorado. It took effect at Jan 25, 2021, 3:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2021, 2:34 AM MST (09:34 UTC)
- In effect from
- Jan 25, 2021, 3:00 AM MST
- Expired
- Jan 25, 2021, 11:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393 WWUS45 KBOU 250934 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 234 AM MST Mon Jan 25 2021 COZ046-047-251745- /O.NEW.KBOU.WW.Y.0004.210125T1000Z-210125T1800Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Punkin Center, Karval, Hugo, Matheson, Forder, Limon, Agate, and Kutch 234 AM MST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Limon, and Southern Lincoln County. * WHEN...Until 11 AM MST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the this mornings commute and along I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ049-251745- /O.NEW.KBOU.WW.Y.0004.210125T1200Z-210125T2100Z/ Washington County- Including the cities of Akron, Otis, Last Chance, and Cope 234 AM MST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...Akron. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact this mornings commute. Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service, visit https://weather.gov/bou RPK
1 follow-up statement
648 WWUS45 KBOU 251759 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 1059 AM MST Mon Jan 25 2021 COZ049-251900- /O.CAN.KBOU.WW.Y.0004.000000T0000Z-210125T2100Z/ Washington County- Including the cities of Akron, Otis, Last Chance, and Cope 1059 AM MST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has weakened this morning, and only a few flurries and light snow showers are expected this afternoon. Little to no additional snow accumulation is expected through the remainder of the day. $$ COZ046-047-251900- /O.EXP.KBOU.WW.Y.0004.000000T0000Z-210125T1800Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Punkin Center, Karval, Hugo, Matheson, Forder, Limon, Agate, and Kutch 1059 AM MST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... Snowfall has ended across the area this morning. Only a few flurries and snow showers are expected through the rest of the day, with little to no additional snowfall accumulations. $$ For more information from the National Weather Service, visit https://weather.gov/bou Hiris
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter weather advisory went out at Jan 24, 8:32 PM MST, 6 hours 2 minutes earlier.
Area forecast discussion, Jan 24, 8:32 PM MST, 6 hours 2 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 832 PM MST Sun Jan 24 2021 .UPDATE... Issued at 819 PM MST Sun Jan 24 2021 Forecast appears to be on track this evening. Some weak showers have drifted off the foothills earlier this evening but dissipated as they moved into the Denver area. Additional showers upstream as they next system moves toward the OK/TX panhandles tonight into Monday morning. Generally light snowfall expected overnight with the best chance of accumulating snow over the plains of ecentral and northeast CO late tonight into Monday morning. Still do not expect much impact from this system in metro Denver at this time, with isolated to scattered showers overnight. && .SHORT TERM...(This evening through Monday) Issued at 229 PM MST Sun Jan 24 2021 Satellite and radar showing shallow convective showers spreading northeast across the high country, and some virga across the plains. One weak wave has already moved through Summit County, but expect a couple more waves late this afternoon into early evening per upstream observations. Accumulations of an inch or two will be possible with these in the Summit/Park County areas. Some of the showers will be spreading down through the foothills, and we're still seeing a large variation in potential for showers stretching across the plains. At this point, think the convective allowing models (CAMs) like the HRRR are still overdone given the dry downslope layer just above the boundary layer, while the global models look underdone. The 12Z NAMNEST looked most realistic with scattered showers but not much accumulation across the plains, although the latest NAMNEST was more bullish. In any case, it may end up like last night where a couple spots in the lower elevations get a quick half inch of snow, but most places would only see a dusting or brief flurries. Later tonight, we'll start dealing with the effects of the main weather system ejecting out of the Desert Southwest. QG lift will be increasing with the best lift organizing over the eastern plains. There has been slight trends to the northwest and a stronger, earlier development. That will be favorable for more snow across the plains late tonight and Monday morning. Right now, it looks like widespread snow will stay just east and southeast of Denver, but place like Limon and Akron to around Julesburg should be able to pick up a couple inches of snow from this first wave. Snow will then decrease tomorrow afternoon, except in the mountains where another round of showers develops with sufficient moisture and instability. .LONG TERM...(Monday night through Sunday) Issued at 229 PM MST Sun Jan 24 2021 Our continued long duration light snowfall will be ongoing at the start of the forecast period. Initially, there should be two areas of more widespread snow - over our far northeast plains, and across most of the Front Range/Foothills on Monday night. There's not a ton of synoptic scale lift overnight, though there is enough of a weak upslope component and steep enough lapse rates to promote at least scattered snow showers through the night. Accumulations overnight will generally be 1-3 inches in the aforementioned locations, with little to no snowfall between I-25 and a line from roughly Sterling to Limon. A second shortwave will swing across the state Tuesday, bringing another round of widespread light snowfall to the area. Most guidance is in good agreement showing increasing QG ascent and shallow upslope flow through the day. Best timing seems to be late morning to late afternoon for the plains, with another inch or two likely, and the best chance of accumulating snow for metro Denver and Fort Collins. Snow departs the area from west to east overnight as moisture and lift rapidly shift away from the state. The only exception to this may be over the Park Range overnight where shallow moist layer and weak upslope flow over a deep layer of steep lapse rates could allow for snow showers to continue through early Wednesday morning. By Wednesday, ridging begins to take over and a warmer and drier trend starts. There's still some cold air overhead on Wednesday, and combined with a fresh (but shallow) snowpack, we probably won't see highs any warmer than 40F. Temperatures look much warmer on Thursday and Friday, with highs in the low to upper 50s over the plains. Another trough finally begins to impact the weather by next weekend, though for now it looks like most of the impacts would be limited to the higher terrain. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 819 PM MST Sun Jan 24 2021 Ceilings are expected to lower again through the course of this evening. Isolated light snow showers will be possible this evening but a trace at best. Ceiling heights are expected to lower into the 1000-1500 foot range 05Z-09Z, but timing and certainty of this is difficult as it revolves around evolution of the Denver Cyclone. Latest satellite this evening show these low clouds east of FNL and around Limon. The cyclone should in effect pull low clouds and stratus back southward across the Denver area TAF sites. Later tonight, there is a chance of light snow redeveloping toward 12Z as a storm system begins to organize to our southeast. At this time, only expect a dusting of light snow possible once again through Monday morning as the bulk of the snow should stay over the eastern plains of Colorado. Expect some lifting and breaking of the stratus deck toward 18Z Monday. Lowering ceilings and some light snow will return to the terminals Monday evening. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Cooper SHORT TERM...Barjenbruch LONG TERM...Hiris AVIATION...Cooper
Hazardous weather outlook, Jan 24, 10:42 AM MST, 15 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1042 AM MST Sun Jan 24 2021 COZ030>051-251745- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1042 AM MST Sun Jan 24 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Snow showers will become more numerous across the mountains this afternoon and evening, mainly in the Summit and Park County areas where 1 to 3 inches of snow can be expected. Travelers in the Colorado high country should be prepared for slick and slower travel conditions. A few of these showers may spill east onto the adjacent plains by this evening, but only a light dusting of snow would be possible from the passing showers. A more widespread but light snow may develop over the eastern plains of Colorado late tonight and continue into Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday An active weather pattern will bring periods of light snow to the area Monday and Tuesday. The best chance for snow Monday will be over the mountains and across the far eastern plains with a couple inches of snow possible. Another weak system is expected to move across the Central Rockies on Tuesday. This will reinforce colder air and bring additional light snows to the mountains and plains, including the I-25 corridor. A warming and drying trend is expected Wednesday through Friday, before another storm system arrives by the start of next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.